Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 18, NWS Norman, OK

April 26, 1994Bryan County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 26, 1994, 6:18 PM CDT for Bryan County, Oklahoma. It was in force for 27 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 26, 1994, 6:18 PM CDT (23:18 UTC)
Expired
Apr 26, 1994, 6:45 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bryan County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 262319
TOROKC
OKC013-262345-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
618 PM CDT TUE APR 26 1994

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN SOUTHEASTERN OKLAHOMA
     BRYAN

INCLUDING THE FOLLOWING LOCATIONS
     ACHILLE...ALBANY...BENNINGTON...BLUE...BOKCHITO...HENDRIX
     ...KEMP...ROBERTA...UTICA...WADE AND YUBA

AT 618 PM CDT RADAR INDICATED A DEVELOPING TORNADO 4 MILES NORTH OF
KEMP.

THE TORNADO WAS MOVING NORTHEAST AT 35 MPH.

IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR CENTRAL AND SOUTHERN
OKLAHOMA AND NORTHERN TEXAS UNTIL 800PM CDT AND A TORNADO WATCH
REMAINS IN EFFECT FOR CENTRAL...EASTERN AND SOUTHERN OKLAHOMA
AND NORTHERN TEXAS UNTIL 1000PM CDT AND A TORNADO WATCH REMAINS
IN EFFECT FOR SOUTHEASTERN OKLAHOMA UNTIL 1100PM CDT AND A
TORNADO WATCH REMAINS IN EFFECT FOR NORTHEASTERN OKLAHOMA UNTIL
1100PM CDT.


LAT...LON 3382  9599 3369  9635 3380  9656 3416  9601

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 4:14 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 26, 4:14 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
400 PM CDT TUE APR 26 1994

AT 18Z WV IMAGERY INDCD SMALL IMPULSE MOVG OVR ELP ASSOC WITH RRQUAD OF
JET. VERT MOTION AHEAD OF THIS SYS HELPED PRODUCE TORNADIC TRW IN N TX
AND SRN OK ZNS ALG DRYLINE. NGM TRACKS THIS SYS BEST THRU 12Z WED.

MODELS GENERALLY AGREE ON BRINGING STGR UA SYS OVR FA WED AFTN AND NITE
ALG WITH CDFNT. EXPECT SFC LOW TO FORM IN SRN TX PNHNDL AND ALLOW CDFNT
TO WORK INTO NRN ZNS TONITE AFTER MIDNITE MUCH LIKE ETA FCST. SFC WIND
WILL BACK AHD OF THE LOW AND BRING MSTR BACK INTO WRN PTNS OF OK AND N
TX. SHWRS AND TRW PSBL TONITE W/SMALL UA SYS BUT MORE LIKELY ON WED ALG
CDFNT. CONSIDERING TEMPS IN UPPER 30S AND LOWER 40S IN CNTRL PLNS THIS
AFTN...WL BE GOING ON THE COOL SIDE OF MOS FOR THOSE AREAS BHND FRONT.
IT WILL BE WARM AHD OF THE FRONT HOWEVER.

IN EXTNDD PD...LOOKS COOL AND DAMP ON FRI THEN ANOTHER CHC FOR RW ON
SUN.

FCSTID=#22/BT

HBR   56  78  55  65 / 20  40  20  0
OKC   56  75  55  65 / 20  40  60  0
SPS   60  83  58  73 / 20  40  20  0
GAG   48  63  48  61 / 20  30  30  0
PNC   50  68  51  61 / 20  30  30  0
DUA   65  85  60  80 / 80  50  60  0

.OKC...NONE.
.jTX...NONE.

In the hours before

Local storm report, Apr 26, 1:09 PM CDT, 5 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
105 PM CDT TUE APR 26 1994

TIME                 COUNTY            LOCATION/EVENT

1O5 PM               ARCHER, TX        TORNADO REPORTED ON ZGROUND 5-6
                                       ESE OF ANARENE.

SC
Special weather statement, Apr 26, 2:18 PM CDT, 4 hours before
OKZ004>053-TXZ083>090-261730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
215 PM CDT TUE APR 26 1994

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT IN PORTIONS OF
SOUTHERN OKLAHOMA AND NORTH TEXAS.  THE HIGH RISK IS TO THE SOUTHEAST OF A      SEMINOLE TO DUNCAN TO SEYMOUR TEXAS LINE.

EARLY THIS AFTERNOON A DRYLINE EXTENDED FROM NEAR SHAWNEE OKLAHOMA TO
SEYMOUR TEXAS.  SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE
DRYLINE IN NORTH TEXAS AND MOVED NORTHEASTWARD INTO SOUTH CENTRAL OKLAHOMA.
TORNADOES FORMED EARLIER THIS AFTERNOON WITH THESE STORMS AS WELL AS VERY
LARGE HAIL.  THE DRYLINE IS CURRENTLY STATIONARY...AND CONDITIONS REMAIN
FAVORABLE FOR STORMS TO CONTINUE TO DEVELOP ALONG THE DRYLINE THIS
AFTERNOON AND EVENING.  LARGE HAIL...STRONG WINDS AND ISOLATED TORNADOES
WILL BE POSSIBLE.  A TORNADO WATCH CONTINUES IN EFFECT FOR SOUTHERN OKLAHOMA
AND NORTH TEXAS.

DRIER AIR BEHIND THE DRYLINE WILL PREVENT SEVERE THUNDERSTORMS TO THE NORTHWEST OF THE DRYLINE.

SPOTTERS GROUPS IN THE HIGH RISK AREA THAT HAVE NOT ALREADY BEEN ACTIVATED
SHOULD CONTINUE TO CLOSELY MONITOR THE WEATHER SITUATION AND BE PREP8ARED FOR
POSSIBLE ACTIVATION.

26
Local storm report, Apr 26, 2:33 PM CDT, 3 hours 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
233 PM CDT TUE APR 26 1994

TIME                 COUNTY            LOCATION/EVENT
156 PM               JOHNSTON          NICKEL HAIL 1 S OF BRO^MIDE.

201 PM               COAL              HEN EGG SIZE HAIL IN BROMIDE.

209 PM               COAL              NICKEL HAIL 2 MI EAST OF CLARITY.

KJ
Local storm report, Apr 26, 2:43 PM CDT, 3 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
241 PM CDT TUE APR 26 1994

TIME                 COUNTY            LOCATION/EVENT
152 PM               JOHNSTON          3 INCH HAIL IN TROY.

215 PM               CLAY, TX          2 INCH HAIL IN BELLVUE.

218 PM               CLAY, TX          SEMI-TRACTOR TRAILER OVERTURNED
                                       JUST SOUTH OF BELLVUE.

KJ
Local storm report, Apr 26, 3:25 PM CDT, 2 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
324 PM CDT TUE APR 26 1994

TIME                 COUNTY            LOCATION/EVENT

259 PM               CLAY, TX          QUARTER SIZE HAIL IN JOY.

305 PM               CLAY, TX          NICKEL HAIL NORTH OF BELLVUE.

305 PM               JEFFERSON         DIME HAIL IN HASTINGS.

308 PM               CLAY, TX          QUARTER HAIL 2 MILES NORTH OF
                                       JOY.

315 PM               STEPHENS          QUARTER HAIL 2.5 MILES WEST OF
                                       COMANCHE.

317 PM               STEPHENS          QUARTERS 5 MILES SOUTH OF DUNCAN.

317 PM               CLAY, TX          GOLFBALL HAIL IN JOY.

KJ
Local storm report, Apr 26, 4:37 PM CDT, 1 hour 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
435 PM CDT TUE APR 26 1994

TIME                 COUNTY            LOCATION/EVENT

113 PM               CARTER            GOLFBALL SIZE HAIL COVERING
                                       GROUND IN DICKSON

125 PM               W. JOHNSTON       QUARTER SIZE HAIL 5-6 NORTH OF
                                       TISHOMINGO

230 PM               N. JOHNSTON       NICKEL SIZE HAIL IN ^CONNERVILLE.

430 PM               PUSHMATAHA        GOLFBALL SIZE HAIL 1.75 EAST OF
                                       SARDIS LAKE

MT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:52 PM CDTSevere Thunderstorm WarningOUNPushmataha33 min
Apr 26, 11:50 AM CDTSevere Thunderstorm WarningOUNJefferson40 min
Apr 26, 12:20 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love40 min
Apr 26, 12:58 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Murray47 min
Apr 26, 1:17 PM CDTTornado WarningOUNCarter, Johnston, Murray28 min
Apr 26, 1:31 PM CDTSevere Thunderstorm WarningOUNJefferson44 min
Apr 26, 1:42 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc48 min
Apr 26, 2:13 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson47 min
Apr 26, 2:25 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston, Pontotoc50 min
Apr 26, 2:25 PM CDTTornado WarningOUNCarter35 min
Apr 26, 2:37 PM CDTSevere Thunderstorm WarningOUNPottawatomie53 min
Apr 26, 2:39 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal51 min
Apr 26, 2:39 PM CDTSevere Thunderstorm WarningOUNHughes51 min
Apr 26, 2:53 PM CDTSevere Thunderstorm WarningOUNCarter, Murray52 min
Apr 26, 2:56 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens49 min
Apr 26, 3:07 PM CDTSevere Thunderstorm WarningOUNLove68 min
Apr 26, 3:23 PM CDTTornado WarningOUNAtoka, Pushmataha37 min
Apr 26, 3:37 PM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc68 min
Apr 26, 3:47 PM CDTTornado WarningOUNPushmataha28 min
Apr 26, 4:13 PM CDTTornado WarningOUNPushmataha47 min
Apr 26, 4:31 PM CDTTornado WarningOUNMarshall44 min
Apr 26, 4:43 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie62 min
Apr 26, 5:20 PM CDTSevere Thunderstorm WarningOUNBryan55 min
Apr 26, 6:01 PM CDTSevere Thunderstorm WarningOUNLove44 min
Apr 26, 6:47 PM CDTSevere Thunderstorm WarningOUNLove43 min
Apr 26, 6:48 PM CDTSevere Thunderstorm WarningOUNBryan, Choctaw57 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.